Comptes Rendus
On the stability of a Bingham fluid flow in an annular channel
Comptes Rendus. Mécanique, Volume 331 (2003) no. 2, pp. 149-156.

Linear stability of a fully developed Bingham fluid flow between two coaxial cylinders subject to infinitesimal axisymetric perturbations is investigated. The analysis leads to two uncoupled Orr–Sommerfeld equations with appropriate boundary conditions. The numerical solution is obtained using fourth order finite difference scheme. The computations were performed for various plug flow dimensions and radii ratios. Within the range of the parameters considered in this paper, the Poiseuille flow of Bingham fluid is found to be linearly stable.

Une analyse de stabilité linéaire de l'écoulement de Poiseuille d'un fluide de Bingham dans une conduite annulaire vis à vis de perturbations infinitésimales axisymétriques est effectuée. L'analyse conduit à deux équations d'Orr–Sommerfeld découplées avec des conditions aux limites appropriées. La solution numérique est obtenue en utilisant un schéma aux différences finies d'ordre 4. Les calculs ont été effectués pour plusieurs dimensions de la zone « bouchon » et différents rapports de rayons. Dans la gamme de variation des paramètres considérés, nous n'avons pas trouvé d'instabilité.

Received:
Accepted:
Published online:
DOI: 10.1016/S1631-0721(02)00015-3
Keywords: Fluid mechanics, Linear stability, Bingham fluid
Mot clés : Mécanique des fluides, Stabilité linéaire, Fluide de Bingham

Nadjiba Kabouya 1; Chérif Nouar 1

1 LEMTA UMR 7563 (CNRS–INPL–UHP), INPL, ENSEM, 2, avenue de la Forêt de Haye, BP 160, 54504 Vandoeuvre-lès-Nancy, France
@article{CRMECA_2003__331_2_149_0,
     author = {Nadjiba Kabouya and Ch\'erif Nouar},
     title = {On the stability of a {Bingham} fluid flow in an annular channel},
     journal = {Comptes Rendus. M\'ecanique},
     pages = {149--156},
     publisher = {Elsevier},
     volume = {331},
     number = {2},
     year = {2003},
     doi = {10.1016/S1631-0721(02)00015-3},
     language = {en},
}
TY  - JOUR
AU  - Nadjiba Kabouya
AU  - Chérif Nouar
TI  - On the stability of a Bingham fluid flow in an annular channel
JO  - Comptes Rendus. Mécanique
PY  - 2003
SP  - 149
EP  - 156
VL  - 331
IS  - 2
PB  - Elsevier
DO  - 10.1016/S1631-0721(02)00015-3
LA  - en
ID  - CRMECA_2003__331_2_149_0
ER  - 
%0 Journal Article
%A Nadjiba Kabouya
%A Chérif Nouar
%T On the stability of a Bingham fluid flow in an annular channel
%J Comptes Rendus. Mécanique
%D 2003
%P 149-156
%V 331
%N 2
%I Elsevier
%R 10.1016/S1631-0721(02)00015-3
%G en
%F CRMECA_2003__331_2_149_0
Nadjiba Kabouya; Chérif Nouar. On the stability of a Bingham fluid flow in an annular channel. Comptes Rendus. Mécanique, Volume 331 (2003) no. 2, pp. 149-156. doi : 10.1016/S1631-0721(02)00015-3. https://comptes-rendus.academie-sciences.fr/mecanique/articles/10.1016/S1631-0721(02)00015-3/

[1] C. Nouar; I. Frigaard Nonlinear stability of Poiseuille flow of a Bingham fluid; theoretical results and comparison with phenemenological criteria, J. Non-Newtonian Fluid Mech., Volume 100 (2001), pp. 127-149

[2] P.G. Drazin; W.H. Reid Hydrodynamic Stability, Cambridge University Press, 1995

[3] J.E. Mott; D.D. Joseph Stability of parallel flow between concentric cylinders, Phys. Fluids A, Volume 11 (1968)

[4] I.A. Frigaard; S.D. Howison; I.J. Sobey On the stability of Poiseuille flow of a Bingham fluid, J. Fluid Mech., Volume 263 (1994), pp. 133-150

[5] J.G. Oldroyd A rational formulation of the equations of plastic flow for a Bingham solid, Proc. Cambridge Philos. Soc., Volume 43 (1947), pp. 100-105

[6] B. Bird; G.C. Dai; B.J. Yarusson The rheology and flow of viscoplastic material, Rev. Chem. Engrg., Volume 1 (1983), pp. 1-101

[7] E.J. Fordham; S.H. Bittleston; M.A. Tehrani Viscoplastic flow in centered annuli, pipes and slots, Ind. Engrg. Chem. Res., Volume 39 (1991), pp. 517-524

Cited by Sources:

Comments - Policy